Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 116, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 29, 2005, 9:00 AM CDT for Wilkin County, Minnesota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 9:00 AM CDT (14:00 UTC)
- Expired
- Jun 29, 2005, 10:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Wilkin County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 154 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 291400
SVRFGF
MNC167-291500-
/O.NEW.KFGF.SV.W.0116.050629T1400Z-050629T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
900 AM CDT WED JUN 29 2005
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILKIN COUNTY IN WEST CENTRAL MINNESOTA
* UNTIL 1000 AM CDT.
* AT 857 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE
STORM WAS LOCATED 3 MILES WEST OF FAIRMOUNT...OR 16 MILES SOUTH OF
WAHPETON...MOVING TO THE NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DORAN AT 910 AM
EVERDELL AT 920 AM
ROTHSAY AT 940 AM
LAWNDALE AT 945 AM
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4604 9653 4604 9628 4659 9629 4658 9673
4631 9657
$$
NG3 follow-up statements
000
WWUS53 KFGF 291418
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
918 AM CDT WED JUN 29 2005
MNC167-291500-
/O.CON.KFGF.SV.W.0116.000000T0000Z-050629T1500Z/
WILKIN MN-
918 AM CDT WED JUN 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CDT FOR
WILKIN COUNTY...
AT 914 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED 5 MILES SOUTHWEST OF DORAN...OR 10 MILES SOUTH OF
WAHPETON...MOVING TO THE NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EVERDELL BY 930 AM CDT...
FOXHOME BY 940 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4604 9653 4604 9628 4659 9629 4658 9673
4631 9657
$$
NG000
WWUS53 KFGF 291436
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
936 AM CDT WED JUN 29 2005
MNC167-291500-
/O.CON.KFGF.SV.W.0116.000000T0000Z-050629T1500Z/
WILKIN MN-
936 AM CDT WED JUN 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CDT FOR
WILKIN COUNTY...
AT 931 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED NEAR DORAN...OR 7 MILES SOUTHEAST OF WAHPETON...MOVING TO
THE NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EVERDELL BY 945 AM CDT...
7 MILES NORTHWEST OF FOXHOME BY 950 AM CDT...
9 MILES SOUTHWEST OF ROTHSAY BY 1000 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4604 9653 4604 9628 4659 9629 4658 9673
4631 9657
$$
NG000
WWUS53 KFGF 291500
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1000 AM CDT WED JUN 29 2005
MNC167-291510-
/O.CAN.KFGF.SV.W.0116.000000T0000Z-050629T1500Z/
WILKIN MN-
1000 AM CDT WED JUN 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR WILKIN COUNTY IS CANCELLED...
AT 1000 AM CDT...THE SEVERE THUNDERSTORM IN WILKIN COUNTY HAS MOVED
OUT OF THE COUNTY. SO THE WARNING HAS BEEN CANCELLED.
LAT...LON 4604 9653 4604 9628 4659 9629 4658 9673
4631 9657
$$
NGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:21 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 29, 4:21 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 421 AM CDT WED JUN 29 2005 .SHORT TERM... WATER VAPOR LOOP SHOWS A SHORT WAVE OVER SOUTHERN CA YESTERDAY IS NOW OVER SOUTHERN CO MOVING NORTHEAST. ANOTHER SHORT WAVE WAS OVER UT MOVING NORTHEAST. GFS CLOSES OFF UPPER LOW BY EARLY AFTERNOON WHILE NAM CLOSES OFF LATE WED EVENING. SYSTEM BECOMES VERTICALLY STACKED BY THIS EVENING. SURFACE LOW INTENSIFIES SIGNIFICANTLY BY 9MB IN 12 HOURS WED NIGHT ON THE NAM LESS SO WITH THE GFS. GFS APPEARS TO HAVE A BETTER HANDLE ON CURRENT SITUATION AND WILL BE USED. WARM MID LEVEL TEMPERATURES REMAIN OVER THE HIGH PLAINS TO THE SOUTHWEST AND SHOULD KEEP THUNDERSTORMS CAPPED FROM WESTERN SD SOUTHWARD. ABR LOW LEVEL 40 KNOTS VAD WINDS HAVE TURNED MORE SOUTHERLY AND HAVE INCREASED IN DEPTH TO AROUND 9 THOUSAND FEET THIS MORNING. LOW LEVEL JET CONCENTRATES ON SOUTHWESTERN ZONES THIS MORNING THEN SHIFTS INTO EASTERN ZONES THIS AFTERNOON. 850 HPA THETA-E RIDGE EXTENDED INTO CENTRAL ND THIS MORNING AND SHIFTS EAST INTO SOUTHERN MANITOBA BY LATE AFTERNOON. SHOULD BE ACTIVE DAY WITH SEVERE STORM THAT WILL PRODUCE DAMAGING WIND AND HAIL. HEAVY RAIN REMAINS ACROSS ALL OF THE AREA WITH THE NORTHWEST ZONES MOST SUSCEPTIBLE WITH LOWEST FLASH FLOOD GUIDANCE. STILL EXPECT HEAVIEST RAIN OVER NORTHWEST ZONES IN DEFORMATION AREA. .LONG TERM... NO CHANGES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLASH FLOOD WATCH FOR WEDNESDAY AND WEDNESDAY NIGHT. NDZ006>008-014>016-024-026>030-038-039-049-052>054. MN...FLASH FLOOD WATCH FOR WEDNESDAY AND WEDNESDAY NIGHT. MNZ001>009-013>017-022>024-027>032-040. && HOPPES
Hazardous weather outlook, Jun 29, 7:14 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 714 AM CDT WED JUN 29 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301200- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 714 AM CDT WED JUN 29 2005 ...SEVERE THUNDERSTORMS ARE FORECAST ACROSS NORTHWEST AND WEST CENTRAL MINNESOTA AND EASTERN NORTH DAKOTA FOR TODAY AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND THIS EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE FORECAST FOR NORTHWEST AND WEST CENTRAL MINNESOTA AND ALL OF EASTERN NORTH DAKOTA THROUGH LATE THIS EVENING. ISOLATED SEVERE THUNDERSTORMS OVER EASTERN NORTH DAKOTA WILL MOVE THROUGH THE AREA THIS MORNING. A COLD FRONT ACROSS THE WESTERN DAKOTAS WILL MOVE ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND INTO THE EVENING. MAIN THREAT THIS AFTERNOON WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. WARM MOIST AIR WILL MOVE NORTH THIS MORNING ACROSS THE AREA WITH SURFACE DEWPOINTS EXPECTED TO RISE AROUND 70 DEGREES. LOW PRESSURE OVER SOUTHWEST NORTH DAKOTA WILL MOVE INTO FAR NORTHWEST MINNESOTA BY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:47 AM CDT | Flash Flood Warning | FGF | Clay | 7 hr |
| Jun 29, 8:50 AM CDT | Flash Flood Warning | FGF | Clay | 12 hr |
| Jun 29, 9:16 AM CDT | Flash Flood Warning | FGF | Wilkin | 13 hr |
| Jun 29, 9:59 AM CDT | Flash Flood Warning | FGF | Otter Tail | 13 hr |
| Jun 29, 10:09 AM CDT | Flash Flood Warning | FGF | Grant | 13 hr |
| Jun 29, 4:19 PM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 56 min |
| Jun 29, 4:28 PM CDT | Tornado Warning | FGF | Clay | 60 min |
| Jun 29, 4:37 PM CDT | Tornado Warning | FGF | Otter Tail, Wilkin | 53 min |
| Jun 29, 4:45 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 61 min |
| Jun 29, 5:05 PM CDT | Tornado Warning | FGF | Becker | 55 min |
| Jun 29, 5:33 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 58 min |
| Jun 29, 5:43 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen | 47 min |
| Jun 29, 5:50 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 43 min |
| Jun 29, 6:11 PM CDT | Severe Thunderstorm Warning | FGF | Wadena | 61 min |
| Jun 29, 6:12 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 49 min |
| Jun 29, 6:17 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater | 52 min |
| Jun 29, 6:27 PM CDT | Tornado Warning | FGF | Wadena | 31 min |
| Jun 29, 6:48 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 29 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.